Hail, Throckmorton
- When
- April 19, 6:46 PM CST to 6:50 PM CST
- Where
- Throckmorton County, Throckmorton
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -99.180
A cold front served as a focus for thunderstorm development as it moved through the area. Isolated severe thunderstorms resulted in a few hail reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A cold front served as a focus for thunderstorm development as it moved through the area. Isolated severe thunderstorms resulted in a few hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 19, 6:00 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 700 PM CDT THU APR 19 2012 .UPDATE... CONVECTION NOW DEVELOPING OVER HASKELL AND THROCKMORTON COUNTIES AHEAD OF THE COLD FRONT. UPDATED ZONES TO INCREASE POPS ACROSS THE NORTHEAST BIG COUNTRY AND TO INCLUDE SEVERE THUNDERSTORM WATCH 183 FOR THROCKMORTON AND SHACKELFORD COUNTIES. && .PREV DISCUSSION... /ISSUED 637 PM CDT THU APR 19 2012/ DISCUSSION... SEE AVIATION SECTION. AVIATION... A COLD FRONT WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS LATER TONIGHT INTO FRIDAY MORNING. A DRYLINE BISECTING WEST CENTRAL TEXAS FROM NORTHEAST TO SOUTHWEST EARLY THIS EVENING WILL RETREAT TO THE WEST DURING THE EVENING AND EARLY TONIGHT. AN ISOLATED THUNDERSTORM MAY DEVELOP ON THE DRYLINE...BUT THE CHANCE IS RATHER REMOTE. SCATTERED THUNDERSTORMS COULD DEVELOP THIS EVENING AND EARLY TONIGHT ACROSS THE NORTHERN BIG COUNTRY...AS THE COLD APPROACHES FROM THE NORTH. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG AND BEHIND THE FRONT LATE TONIGHT INTO FRIDAY MORNING. TIMING OF COLD FRONTAL PASSAGE IS EXPECTED AT KABI AROUND 07Z...KSJT BY 12Z...AND KSOA AND KJCT AROUND 15Z. CARRYING VICINITY THUNDERSTORM AT THE AREA TAF SITES IN THE RESPECTIVE TIME FRAMES BETWEEN WHEN THE COLD FRONTAL PASSAGE OCCURS AND FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. CEILINGS...FOR THE MOST PART...ARE EXPECTED TO BE VFR...WITH THE FOLLOWING EXCEPTIONS. PATCHY LOW CLOUDS COULD DEVELOP LATE TONIGHT AND EARLY FRIDAY MORNING WITH MVFR CEILINGS. IN ADDITION...CEILINGS MAY BRIEFLY DROP INTO THE MVFR CATEGORY IN LOCALLY HEAVY RAIN ACCOMPANYING ANY OF THE STORMS. STORMS WHICH DEVELOP THIS EVENING AND EARLY TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE STRONG LOCALLY GUSTY WINDS AND SMALL HAIL. SEVERE WEATHER POTENTIAL IS LIMITED TO OUR FAR NORTHEASTERN COUNTIES AT THIS TIME. IN THE HOURS FOLLOWING COLD FRONTAL PASSAGE...GUSTY NORTH WINDS WILL OCCUR. PREV DISCUSSION... /ISSUED 319 PM CDT THU APR 19 2012/ SHORT TERM... A COLD FRONT IS MOVING INTO THE NORTHERN PANHANDLE EARLY THIS AFTERNOON WITH A DRYLINE EXTENDING FROM A SURFACE LOW OVER THE NORTHEAST PANHANDLE REGION SOUTH TO JUST WEST OF OUR WESTERN CWA BORDER...CONTINUING INTO THE BIG BEND REGION. BY EARLY THIS EVENING THE SURFACE LOW AND ASSOCIATED COLD FRONT WILL BE JUST NORTH OF THE BIG COUNTRY WITH A DRYLINE EXTENDING THROUGH THE BIG COUNTRY AND SOUTH THROUGH THE WESTERN CONCHO VALLEY. FOR THE REMAINDER OF THIS AFTERNOON INTO EARLY EVENING THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE DRYLINE...HOWEVER...A STRONG CAP WILL HAVE TO BE BROKEN TO ALLOW FOR THE INITIATION OF ANY CONVECTIVE ACTIVITY. THE CHANCE FOR PRECIPITATION WILL IMPROVE LATER THIS EVENING AS THE TRIPLE POINT MOVES OVER THE NORTHERN BIG COUNTRY. AS THE LOW LEVEL JET BEGINS TO CRANK UP LATE THIS EVENING OVER THE BIG COUNTRY...THE BEST CHANCE FOR SEVERE WEATHER WILL BE ON THE NOSE OF THE LLJ WHICH MAY INCLUDE THE NORTHERN BIG COUNTRY. HAVE INCLUDED A SLIGHT CHANCE FOR SEVERE STORMS OVER THE NORTHERN TWO COUNTIES OF THE BIG COUNTRY AND SHACKELFORD COUNTY AFTER MIDNIGHT IN THE AREA CO-LOCATED BY THE TRIPLE POINT AND THE INTENSIFYING LLJ. THE SEVERE THREAT SHOULD CONTINUE FOR SEVERAL HOURS AFTER MIDNIGHT. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE NIGHT AS CONVERGENCE ALONG THE FRONTAL BOUNDARY PROVIDES THE PRIMARY FOCUS FOR CONVECTIVE ACTIVITY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING INTO THE AFTERNOON HOURS GENERALLY FOLLOWING THE PROGRESSION OF THE COLD FRONT SOUTH THROUGH WEST CENTRAL TEXAS. AS THE FRONTAL BOUNDARY MOVES SOUTH OF THE FORECAST AREA AND INTO EXTREME SOUTH TEXAS LATE FRIDAY AFTERNOON...RAINFALL WILL END OVER THE FORECAST AREA. AFTER AFTERNOON HIGHS NEAR 90 DEGREES TODAY...POST-FRONTAL HIGHS TOMORROW WILL BE IN THE 70S UNDER PARTLY CLOUDY SKIES AND BRISK NORTH WINDS. LONG TERM... WEST CENTRAL TEXAS WILL BE LEFT IN NORTH/NORTHWEST FLOW ALOFT FRIDAY NIGHT AS A SURFACE RIDGE SETTLES IN ACROSS THE AREA. WE WILL HAVE ANOTHER RELATIVELY COOL NIGHT WITH LOWS IN THE 40S/50S ACROSS THE CWA. LOW LYING AREAS IN THE SOUTHERN PART OF THE CWA WILL LIKELY SEE THE COOLEST TEMPERATURES IN THE MID 40S. A STRONG RIDGE WILL DEVELOP ACROSS THE WESTERN UNITED STATES BY SATURDAY AS A TROUGH DIGS SOUTH ACROSS THE EASTERN CONUS. THIS RIDGE WILL SLOWLY SLIDE EAST TO ROUGHLY ALONG THE ROCKY MOUNTAIN CORRIDOR BEFORE STALLING THERE THROUGH THE MIDDLE OF THE WEEK. THIS WILL KEEP OUR TEMPERATURES ABOVE NORMAL AND THE FORECAST DRY THROUGH THE MIDDLE OF NEXT WEEK. EXPECT HIGHS GENERALLY IN THE 80S...AND LOWS IN THE 50S TO LOWER 60S. BY THE SECOND HALF OF THE WEEK...A CUTOFF LOW SOUTHWEST OF THE CALIFORNIA COAST...AND A TROUGH MOVING SOUTHEAST WILL BEGIN TO BREAK DOWN THE RIDGE. THE PREVIOUS GFS MODEL RUN HINTED AT THE CHANCE FOR PRECIPITATION FOR OUR AREA FROM THURSDAY NIGHT INTO FRIDAY...BUT THE LATEST HOLDS ONTO A RIDGE...KEEPING US DRY...AS DOES THE ECMWF. WITH QUITE A BIT OF UNCERTAINTY FOR DAYS 6-7...WILL CONTINUE A DRY FORECAST FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 88 59 74 47 75 / 10 20 20 0 0 SAN ANGELO 90 59 77 46 78 / 10 20 20 10 0 JUNCTION 86 64 79 46 77 / 0 0 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 24/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT THU APR 19 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY EVENING... MAINLY TO THE NORTH AND WEST OF AN OZONA TO BROWNWOOD LINE. IF ANY THUNDERSTORMS DO DEVELOP...THE PRIMARY THREATS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND GUSTY WINDS. A BETTER CHANCE OF THUNDERSTORMS WILL BE ASSOCIATED WITH A COLD FRONT MOVING SOUTH INTO WEST CENTRAL TEXAS LATER THIS EVENING. THERE IS A SLIGHT CHANCE OF SEVERE STORMS DEVELOPING LATE THIS EVENING THROUGH MIDNIGHT OVER THE NORTHERN BIG COUNTRY WITH THE PRIMARY THREATS BEING LARGE HAIL...STRONG WINDS AND DANGEROUS LIGHTNING. THE COMBINATION OF VERY WARM TEMPERATURES...GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DEVELOPING ALONG A COLD FRONT AS THE FRONT MOVES SOUTH THROUGH WEST CENTRAL TEXAS DURING THE DAY ON FRIDAY. THE MAIN THREATS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS EVENING OVER THE BIG COUNTRY. 15
The Dyess AFB radar (KDYX), 72 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378769, 378770.